Florida, 2021Heavy Rain in Florida, June 1, 2021
June 1, 2021 · NWS MLB · 1 event in 1 county or zone
Up to 7 inches of rain fell in less than two hours in Port Orange during an isolated thunderstorm, resulting in some temporary roadway flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Up to 7 inches of rain fell in less than two hours in Port Orange during an isolated thunderstorm, resulting in some temporary roadway flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 1, 9:12 AM EST, 4 hours 18 minutes earlier.
Area forecast discussion, Jun 1, 9:12 AM EST, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1012 AM EDT Tue Jun 1 2021
.DISCUSSION...
High pressure off the North Carolina coast this morning, will lift
northeast this afternoon. Locally, an area of higher moisture off
the east coast of FL will keep PWAT values above one inch today
and higher than 1.5 inches along the coast as the generally wind
flow remains from the east. Showers and a few storms will be
possible this afternoon, mainly south of Seminole county, with
higher chances towards Osceola and Treasure Coast counties.
Otherwise, temps will rise to the mid 80s along the coast and
near 90 across the interior.
&&
.AVIATION...
A few light showers possible this morning for KMLB to KSUA
Coverage of showers will increase south of KSFB and KTIX this
afternoon with a few possible TSRA as the sea breeze pushes
westward. Impacts will be reduced visibilities, lightning strikes
and brief gusty winds. Otherwise, VFR conditions with E/NE winds
increasing to around 10-12 knots today, decreasing in the evening
hours.
&&
.MARINE...
Winds will continue today generally from east-northeast at around
10 knots with seas 2-3 ft nearshore and 3-4 ft offshore. Higher
winds and seas can be briefly expected near any lightning storm
this afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 85 70 85 73 / 20 20 30 10
MCO 89 70 90 72 / 30 10 50 10
MLB 84 73 85 74 / 40 30 40 20
VRB 85 71 86 72 / 50 30 40 30
LEE 91 71 91 72 / 10 0 40 10
SFB 88 70 89 72 / 20 10 40 10
ORL 88 72 90 73 / 20 10 40 10
FPR 84 70 86 71 / 50 30 50 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
Negron/Fehling
Hazardous weather outlook, Jun 1, 11:20 AM EST, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1220 PM EDT Tue Jun 1 2021
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-012200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1220 PM EDT Tue Jun 1 2021
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.THUNDERSTORM IMPACT...
Coverage of showers and isolated storms will increase this
afternoon as these form and move slowly westward along the inland
moving east coast sea breeze. Greatest storm potential will be
south of a line from Orlando to Cape Canaveral today. Main threats
will be gusty winds up to 40 mph, lightning strikes, and locally
heavy downpours.
Into tonight, additional isolated storms may push onshore, mainly
from around the Cape southward.
.MARINE THUNDERSTORM GUST IMPACT...
A few stronger storms, mainly south of Orlando to the Cape, will
be capable of producing wind gusts around 35 knots as they push
onshore this morning, or as they move slowly westward across
interior lakes this afternoon.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Lingering moisture across the region will be able to produce
isolated to scattered lightning storms each afternoon through the
remainder of the upcoming week, and into next weekend. A few
strong storms may produce gusty winds and frequent lightning
strikes. Cloud to ground lightning could also ignite new
wildfires.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.
Negron/Weitlich
In the hours before
Local storm report, Jun 1, 11:30 AM EST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1230 PM EDT TUE JUN 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM WATER SPOUT 4 NNW INDIALANTIC 28.14N 80.58W
06/01/2021 Brevard FL NWS EMPLOYEE
AN OFF-DUTY NWS METEOROLOGIST REPORTED A WATERSPOUT A FEW
MILES SOUTHEAST OF CANOVA BEACH. BASED ON RADAR, THE
WATERSPOUT WAS MOVING EAST. IT LIFTED AFTER 2 MINUTES.
&&
KNHeavy Rain, Volusia
- When
- June 1, 1:30 PM EST to 3:00 PM EST
- Where
- Volusia County, 2.28 mi SW of Harbor Pt
- Reported by
- Trained Spotter
- Coordinates
- 29.100, -81.030
Several weather spotters and mesonet stations recorded rainfall of 3 to over 7 inches in less than two hours. Roadways were flooded with stalled cars on S. Williamson Boulevard, south of Taylor Road in Port Orange.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in South Dakota, June 1 to 30, 2021$17 million · 13 events
- Rip Current in Puerto Rico, June 1, 20211 death · 1 event
- Heat in Arizona, June 1, 20211 death · 1 event
- Drought in Iowa, June 1 to 30, 2021$3.1 million · 9 events
- Drought in New Mexico, June 1 to 30, 202141 events
- Drought in North Dakota, June 1 to 30, 202136 events
- Drought in South Dakota, June 1 to 30, 202123 events
- Drought in Colorado, June 1 to 30, 202121 events
- Drought in California, June 1 to 30, 202121 events
- Drought in New Mexico, June 1 to 30, 202117 events
- Drought in Montana, June 1 to 30, 202115 events
- Drought in Arizona, June 1 to 30, 202114 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 957598.